It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Bipolar Disorder Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 11-02-2007, 02:24 PM   #1
Senior Veteran
(female)
 
Join Date: Dec 2004
Posts: 1,232
Llama HB User
Thinking about making some changes---in the meds department

I know I shouldn't but...I want the old me back.

I really want to get back on my old combo of meds. I feel good now, but better then. Before I was on lamictal 300mg and wellbutrin xl 300mg. I always felt alert, great, and it kept my weight down. The only downside was I couldn't sleep w/o a large dose of sleep meds. I guess that was because it was making me manic. But I felt good and as long as I got some sleep I didn't go too UP. Then I stopped taking the sleep meds because I didn't want to become addicted to them. Then you all know what happened next (MANIA and all it's ugly glory).

I can't peg it on the geodon for sure, but I feel slightly lazier and more sleepy. It ruined my halloween! I had this awesome costume and couldn't stay awake and had to leave. I had a lot of caffeine too. Didn't help. The pharmacist says I have to take it twice a day and not all at bedtime to get the coverage I need.

I can't afford the darn med anyway, so I should probably just stop now. I will only be able to take it for another month anyway (only one geodon sample voucher per patient...says the big pharm company with their ritzy, expensive black suits).

Oh my gosh, why do we do this to ourselves? They say it is part of the illness. I guess it really is. The urge to go off all meds or some meds is really alluring. I think I'm getting a refill of the wellbutrin xl...today? Maybe I shouldn't...GOSH!

Last edited by Llama; 11-02-2007 at 02:26 PM. Reason: oops! caught a typo!

 
Sponsors Lightbulb
   
Old 11-02-2007, 02:29 PM   #2
Senior Veteran
(female)
 
Join Date: Dec 2004
Posts: 1,232
Llama HB User
Re: Thinking about making some changes---in the meds department

And I slept so much, no TOO MUCH today! I never had to do that before on the old combo. I hate sleeping so much and wasting the day. And not working out because I am sleepy and/or feeling so lazy. Why would I just start feeling lazy now? Coincidence?

 
Old 11-02-2007, 02:58 PM   #3
Inactive
(female)
 
Join Date: May 2004
Location: New York
Posts: 5,813
goody2shuz HB Usergoody2shuz HB User
Re: Thinking about making some changes---in the meds department

Hey. Llama...I can only speak from my older daughter's experience...as you know she just started Lamictal and Wellbutrin SR. She was doing well on the Lamictal but somehow when the Wellbutrin was added she was complaining of it making her sleepy. She takes 150mgs in the morning and 150mgs at night. I was thinking that perhaps she can take it at night when she wants to sleep....with the XL you can do that...have you tried?? That may eliminate the need for a sleep med as well. Sometimes just adjusting the times that you take meds can make a difference.

We don't know much about the Geodon but as you can see the Lamictal is a great med for both my girls.

I say that you need to go with the doc's recommendations....we all know how the mania is attractive and fun but we also know what always seems to follow. In the end it really isn't worth it when you have to go through the lows. It can be balanced to a level good feeling without the fog but it will take some working with the pdoc in tweaking the meds.

I hope that you can figure things out....,you certainly don't want to give up a med that actually may work for you so it is important that you give each one a fair chance.

Hang in there....and I hope that you find the right meds soon.

(((((HUGS))))) ~ Goody

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 01:58 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!